Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 15, 2014, 2:54 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2014, 2:54 PM EDT (18:54 UTC)
- Expired
- Aug 15, 2014, 4:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 3:33 PM EDT | TSTM WND DMG | Carnigan, GA | THE MCINTOSH WARNING POINT RELAYED A REPORT OF A POWER LINE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532
WUUS52 KCHS 151854
SVRCHS
GAC179-191-152000-
/O.NEW.KCHS.SV.W.0089.140815T1854Z-140815T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
254 PM EDT FRI AUG 15 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 400 PM EDT
* AT 255 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM SOUTH NEWPORT TO COX...MOVING EAST AT
20 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
TOWNSEND...SOUTH NEWPORT...HALFMOON LANDING...EULONIA...HARRIS
NECK...SHELLMAN BLUFF...CRESCENT...DARIEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3132 8136 3134 8150 3145 8163 3147 8162
3151 8166 3171 8140 3169 8113 3162 8113
3148 8119 3140 8126 3137 8126 3138 8128
3143 8132 3138 8130 3136 8127 3133 8128
3132 8125 3130 8126 3129 8129
TIME...MOT...LOC 1855Z 270DEG 19KT 3162 8132 3146 8158
$$2 follow-up statements
775
WWUS52 KCHS 151911
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT FRI AUG 15 2014
GAC179-151921-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-140815T2000Z/
LIBERTY GA-
311 PM EDT FRI AUG 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY COUNTY HAS
BEEN CANCELLED...
LAT...LON 3132 8136 3134 8148 3143 8161 3145 8162
3166 8144 3164 8143 3165 8142 3165 8127
3160 8119 3152 8117 3138 8128 3143 8132
3138 8130 3136 8127 3133 8128 3132 8125
3130 8126 3129 8129
TIME...MOT...LOC 1911Z 270DEG 19KT 3158 8138 3140 8157
$$
GAC191-152000-
/O.CON.KCHS.SV.W.0089.000000T0000Z-140815T2000Z/
MCINTOSH GA-
311 PM EDT FRI AUG 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR PORTIONS OF MCINTOSH COUNTY...
AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
PINE HARBOR TO COX...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...PINE
HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH
NEWPORT...TOWNSEND...VALONA...BLACKBEARD ISLAND...HARRIS NECK AND
WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3132 8136 3134 8148 3143 8161 3145 8162
3166 8144 3164 8143 3165 8142 3165 8127
3160 8119 3152 8117 3138 8128 3143 8132
3138 8130 3136 8127 3133 8128 3132 8125
3130 8126 3129 8129
TIME...MOT...LOC 1911Z 270DEG 19KT 3158 8138 3140 8157
$$155
WWUS52 KCHS 151954
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT FRI AUG 15 2014
GAC191-152004-
/O.EXP.KCHS.SV.W.0089.000000T0000Z-140815T2000Z/
MCINTOSH GA-
354 PM EDT FRI AUG 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF MCINTOSH COUNTY
WILL EXPIRE AT 400 PM EDT...
AT 354 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING CLOUD TO GROUND LIGHTNING
STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE
STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3132 8136 3134 8148 3143 8161 3145 8162
3166 8144 3164 8143 3165 8142 3165 8127
3160 8119 3152 8117 3138 8128 3143 8132
3138 8130 3136 8127 3133 8128 3132 8125
3130 8126 3129 8129
TIME...MOT...LOC 1954Z 270DEG 19KT 3158 8111 3140 8130
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:04 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 15, 2:04 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 204 PM EDT FRI AUG 15 2014 .SYNOPSIS... A WEAK FRONT ACROSS THE AREA WILL LIFT NORTH TODAY AND TONIGHT. ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT FEATURE SATURDAY THROUGH MUCH OF NEXT WEEK WHILE A WEAK TROUGH PERSISTS INLAND. && .NEAR TERM /THROUGH TONIGHT/... EARLY THIS AFTERNOON...SHOWERS AND THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS INLAND AREAS AND ARE TRACKING EASTWARD WITHIN THE MEAN FLOW. THE OVERALL THINKING REMAINS THE SAME THAT COVERAGE WILL STILL BE LIMITED TO SCATTERED AT BEST AND POPS HAVE BEEN ADJUSTED BASED ON CURRENT AND EXPECTED RADAR TRENDS. SO FAR...UPDRAFTS HAVE STRUGGLED TO GET TOO TALL LIKELY THANKS TO THE LESS THAN IMPRESSIVE MID LEVEL ENVIRONMENT. SPC MESOANALYSIS PAGE SHOWS THAT THE FORECAST AREA IS WITHIN A LARGE AREA OF 1000 J/KG OF DCAPE DUE TO THE EXPANSIVE MID/UPPER LEVEL DRY AIR. SO...THE STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS. THE OVERALL SEVERE THREAT REMAINS ON THE LOW END BUT WE CANNOT RULE OUT NEEDING A WARNING OR TWO. && .SHORT TERM /SATURDAY THROUGH MONDAY/... A ZONAL UPPER LEVEL FLOW WILL PREVAIL WHILE ATLANTIC HIGH PRESSURE PREVAILS AT THE SURFACE. A LEE TROUGH WILL GRADUALLY DEVELOP SUNDAY INTO MONDAY...WITH LOW-LEVEL FLOW BECOMING MORE SOUTHWESTERLY. DEEP WESTERLY FLOW AND THICKNESS ADVECTION WILL ALLOW HIGH TEMPS TO REACH THE LOWER TO MIDDLE 90S EACH DAY. DRIER LOW-LEVEL AIR AND CONSIDERABLE MID-LEVEL CAPPING WILL REDUCE PRECIP POTENTIAL SATURDAY AND SUNDAY. WE ARE ONLY SHOWING A SLIGHT CHANCE OF SHOWERS AND TSTMS DURING THE AFTERNOON AND EARLY EVENING HOURS...DUE MAINLY TO SEA BREEZE CONVERGENCE. PWATS RISE ABOVE 1.75" ON MONDAY WHILE THE INLAND LEE TROUGH STRENGTHENS. CONDITIONS SHOULD BE SOMEWHAT MORE FAVORABLE FOR DIURNAL CONVECTION ON MONDAY SO WE ARE CARRYING 20-30 POPS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A ZONAL FLOW WILL PERSIST MONDAY NIGHT THROUGH WEDNESDAY BEFORE A BROAD UPPER RIDGE DEVELOPS ACROSS THE EASTERN UNITED STATES LATE NEXT WEEK. A MOIST AIRMASS WILL BE IN PLACE WITH PWATS GENERALLY GREATER THAN 1.80". THE AFTERNOON SEA BREEZE AND INLAND LEE TROUGH WILL BE THE PRIMARY FORCING MECHANISMS FOR DIURNAL CONVECTION. COVERAGE MAY BEGIN TO DECREASE LATE NEXT WEEK AS THE UPPER RIDGING CREATES SOME MID-LEVEL CAPPING AND SUBSIDENCE. HIGH TEMPS WILL BE IN THE LOWER TO MIDDLE 90S EACH DAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... THE BIGGEST CONCERN REVOLVES AROUND THE POTENTIAL FOR IMPACTS FROM SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. BASED ON THE CURRENT DEVELOPMENT...KSAV HAS THE HIGHEST LIKELIHOOD AND A VCTS HAS BEEN ADDED IN THERE THROUGH 22Z. KCHS IS POSITIONED WITHIN SOME DRIER AIR SO THE THINKING IS THAT THE BULK OF THE ACTIVITY WILL REMAIN WEST OF THE TERMINAL. STORMS WILL DISSIPATE THIS EVENING WITH THE LOSS OF HEATING AND VFR CONDITIONS WILL PREVAIL THROUGH 18Z SATURDAY. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL. VERY LOW CHANCES FOR FLIGHT RESTRICTIONS IN AFTERNOON/EVENING TSTMS...WITH THE BEST CHANCE EARLY NEXT WEEK. && .MARINE... LIGHT AND VARIABLE FLOW THIS MORNING WITH SEAS FAIRLY GLASSY ALONG THE LAND/SEA INTERFACE GIVEN THE ONGOING TRANQUIL CONDITIONS AND LACK OF SWELL COMPONENT. LIGHT WINDS SHOULD BECOME MORE SOUTHERLY LATER TODAY WITH AN OFFSHORE COMPONENT POSSIBLY BY DAYBREAK ON SAT. SEAS 1 TO 2 FT. CONDITIONS DO NOT LOOK PERFECT FOR WATERSPOUT DEVELOPMENT ON THE MOISTURE FRONT THIS MORNING...BUT WIND PROFILES ARE FAVORABLE. WILL HAVE TO SEE WHAT THE DAY/S FIRST VISIBLE SATELLITE IMAGES SHOW BUT OVERALL POTENTIAL IS LOW END MODERATE AT BEST. ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT FEATURE SATURDAY THROUGH WEDNESDAY. SOUTHWESTERLY FLOW WILL BE THE RULE...EXCEPT MORE SOUTHERLY ALONG THE COAST DURING THE AFTERNOON SEA BREEZE. AN ENHANCED PRESSURE GRADIENT CAUSED BY A PRONOUNCED LEE TROUGH WILL SUPPORT DECENT NOCTURNAL SURGES WITH WINDS PEAKING AT 15-20 KT SUNDAY NIGHT AND MONDAY NIGHT. && .EQUIPMENT... THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A SIGNIFICANT MECHANICAL FAILURE. REPAIR WORK CONTINUES TO PROGRESS WELL AND A RECENT ESTIMATE FOR THE RADAR TO COME BACK INTO OPERATION IS PERHAPS AS EARLY AS AUGUST 20TH OR 21ST. UNTIL THAT TIME WE SUGGEST USING THE SURROUNDING RADAR SITES THAT AREA AVAILABLE AT KJAX...KJGX...KVAX...KLTX AND KCAE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...JRL LONG TERM...JRL AVIATION...BSH MARINE...JRL EQUIPMENT...
Hazardous weather outlook, Aug 15, 3:56 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 356 AM EDT FRI AUG 15 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-161045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 356 AM EDT FRI AUG 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 2:09 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT FRI AUG 15 2014
GAZ101-118-SCZ047-048-051-151845-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
209 PM EDT FRI AUG 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 245 PM EDT...
AT 206 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DEERFIELD TO
MARLOW...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARLOW...PINEORA...DEERFIELD...RINCON...BLANDFORD...SILVERWOOD...
PURYSBURGH...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3240 8113 3232 8080 3218 8112 3225 8144
3227 8144 3228 8145 3229 8145
TIME...MOT...LOC 1809Z 281DEG 10KT 3235 8112 3227 8136Special weather statement, Aug 15, 2:27 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 227 PM EDT FRI AUG 15 2014 SCZ042-043-047-048-151900- BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER- 227 PM EDT FRI AUG 15 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER... COLLETON AND BEAUFORT COUNTIES THROUGH 300 PM EDT... AT 224 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR POSSUM CORNER...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... POSSUM CORNER...GRAYS...BARKERVILLE...EARLY BRANCH...MCPHERSONVILLE...DAVIDSON...GILMANIA... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3275 8070 3253 8075 3263 8106 3275 8101 TIME...MOT...LOC 1827Z 281DEG 10KT 3268 8095
Special weather statement, Aug 15, 2:27 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 227 PM EDT FRI AUG 15 2014 SCZ042-043-047-048-151900- BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER- 227 PM EDT FRI AUG 15 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER... COLLETON AND BEAUFORT COUNTIES THROUGH 300 PM EDT... AT 224 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR POSSUM CORNER...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... POSSUM CORNER...GRAYS...BARKERVILLE...EARLY BRANCH...MCPHERSONVILLE...DAVIDSON...GILMANIA... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3275 8070 3253 8075 3263 8106 3275 8101 TIME...MOT...LOC 1827Z 281DEG 10KT 3268 8095
Special weather statement, Aug 15, 2:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT FRI AUG 15 2014
GAZ101-118-119-SCZ047-048-051-151915-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
243 PM EDT FRI AUG 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 315 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COLDBROOK TO
CHELSEA...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARDEEVILLE...CHELSEA...MEINHARD...CALAWASSIE ISLAND...MONTEITH...
SAVANNAH AIRPORT...PORT WENTWORTH...PRITCHARDVILLE...GARDEN CITY...
WHEAT HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3222 8137 3239 8090 3230 8056 3225 8064
3226 8065 3225 8065 3205 8105
TIME...MOT...LOC 1843Z 288DEG 18KT 3220 8125 3232 8089Special weather statement, Aug 15, 2:51 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT FRI AUG 15 2014
GAZ138>141-151915-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
251 PM EDT FRI AUG 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 315 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HARRIS NECK TO
COX...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TOWNSEND...HUXFORD...HARRIS NECK...COX...EULONIA...SHELLMAN BLUFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3139 8157 3145 8163 3148 8162 3151 8166
3152 8166 3167 8133 3165 8113 3162 8113
3155 8117 3152 8117 3148 8120 3141 8131
3143 8132 3140 8131 3135 8139
TIME...MOT...LOC 1851Z 270DEG 13KT 3163 8132 3149 8162Special weather statement, Aug 15, 2:53 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT FRI AUG 15 2014
SCZ042-043-047>049-051-151930-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
253 PM EDT FRI AUG 15 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 330 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HENDERSONVILLE TO
BLAKE TO BASHAN...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HENDERSONVILLE...COOSAWHATCHIE...WHITE HALL...SHELDON...DRAWDY...
NEMOURS PLANTATION...RITTER...GREEN POND...NEYLES...LOBECO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3281 8041 3279 8043 3274 8046 3273 8046
3270 8044 3261 8044 3248 8071 3256 8104
3267 8086 3289 8081 3284 8041
TIME...MOT...LOC 1854Z 279DEG 19KT 3279 8071 3265 8075
3257 8092The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:48 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 57 min |
| Aug 15, 2:51 PM EDT | Special Weather Statement | CHS | McIntosh | 24 min |
| Aug 15, 3:49 PM EDT | Special Weather Statement | CHS | Chatham | 26 min |
| Aug 15, 4:34 PM EDT | Special Weather Statement | CHS | Chatham | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.